MAUDE Adverse Event Report: NEURAVI LTD. EMBOGUARD; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

NEURAVI LTD. EMBOGUARD; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Catalog Number BG8795U
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Twisted/Bent (2981); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone is not available / reported.Section h.3: the product was received in the product analysis lab on 25-feb-2026.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.A review of manufacturing documentation associated with this lot (10060520) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
On (b)(6) 2026, during a mechanical thrombectomy procedure targeting the left middle cerebral artery (mca) to treat an acute ischemic stroke, devices were used in accordance with their respective instructions for use (ifus).Access was via right femoral artery.The 95 cm emboguard 87 balloon guide catheter (bgc) (bg8795u/10060520) was used via approach from right groin puncture.There was severe vessel tortuosity observed, ¿and the angle at the origin of the left common carotid artery was quite steep, making delivery difficult.Nevertheless, the emboguard could be delivered to the origin of the left internal carotid artery.After that, angiography showed a kink (separated part) and contrast leakage, so the emboguard was removed from the patient¿s body.[a] kink was confirmed on the emboguard outside the patient¿s body.The emboguard was replaced with a branchor from [asahi-intecc] and the procedure was continued.Recanalization was achieved successfully, and the procedure was completed.¿ continuous flush was maintained during the procedure.The physician commented that ¿access was difficult during the procedure and torque was applied to the emboguard, which may have contributed to the separation.¿ there was no report of any patient consequence; ¿the patient¿s condition is improving uneventfully, and currently there is no change in the patient¿s condition related to this event.¿ on 24-feb-2026, additional information was received.The information indicated the following: ¿the emboguard had not ruptured.Although it was broken, it remained connected.There was a hole at the kinked section, and contrast medium was leaking.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: visual inspection of the product revealed a crushed shaft approximately 15-16 cm from the distal end.A fracture was observed in the shaft approximately 16.1 cm from the distal end.The damage occurred in the bond 6 area of the device, but it was not possible to determine if the damage occurred in the exact adhesive area.A kink was also observed approximately 0.6 cm from the strain relief.No damage was observed anywhere else on the device.Visual inspection also determined that the returned emboguard was properly manufactured and that all adhesive joints were intact and undamaged.The catheter working length of the returned device was measured using a stainless ruler and was found to be 94.9cm.In a test to confirm the minimum inner diameter of the catheter shaft using a ball gauge, resistance was observed at the kink position approximately 0.6 cm from the strain relief end, and the ball gauge could not be inserted beyond the kink position.Therefore, the inner diameter could not be confirmed.When 0.45 ml of water/dye solution (100:1) was injected into the balloon and it was inflated and deflated.Although the balloon was confirmed to expand, it could not be deflated even when negative pressure was applied.It is possible that the shaft fracture caused deformation of the inflation lumen, which may have affected the balloon deflation.The details of the reported complaints included, "during a case of thrombectomy for cerebral infarction in the left mca, the patient's blood vessels were very tortuous and the angle at the origin of the left common carotid artery was quite steep, making it difficult to guide," and "when delivery became difficult during the case, torque was applied." in tests reproducing past complaints, attempts were made to replicate the observed damage by applying pressure/tension/torsional forces beyond the device's intended use range to sample emboguard devices and highly constricted anatomical structures.The replication results showed that constricted anatomical structures can cause twisting and flattening of the device, but not that they can cause shaft separation or braiding exposure.The ifu states, ¿do not torque the balloon guide catheter.This may result in damage to the device.¿ and ¿use of the device in excessive vessel tortuosity may result in the use of excessive forces which may lead to device and vessel damage.¿ based on the complaint, it was possible that the device had been used in this manner.However, the root cause for this complaint cannot be confirmed.From the investigation, there is no indication that this complaint was a result of a defect or malfunction of the emboguard bgc.A review of manufacturing documentation associated with this lot (10060520) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4) the purpose of this mdr submission is to include the additional event information received on 01-mar-2026.[additional information]: on 01-mar-2026, additional information was received.The information confirmed that the separated part was where the reported kink was observed.There was contrast leak at the site of the kink / separation.The information also confirmed there was no negative patient impact / no patient injury.Updated sections: b.4, g.3, g.6, h.2, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 09-mar-2026 [additional information]: on 09-mar-2026, additional information was received.The information indicated that th pre-procedure mtici is unknown, post-procedure mtici was 3.The emboguard balloon was inflated approximately ¿2 ¿ 3 times.¿ post-operatively, the patient¿s condition improved.¿the current clinical status and whether the patient remains hospitalized are unknown.¿ the information also indicated that ¿there was a prolongation of the procedure time, but the clinically impact is unknown.¿ no additional information is available.Updated sections: b.4, g.3, g.6, h.2, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EMBOGUARD
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
LAKE REGION MEDICAL GALWAY
parkmore business park west
county galway H91 C K22
EI   H91 CK22
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key24456563
Report Number3011370111-2026-00022
Device Sequence Number10148203
Product Code QJP
UDI-Device Identifier10886704082743
UDI-Public(01)10886704082743(11)250725(17)280123(10)10060520
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K212340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBG8795U
Device Lot Number10060520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer03/01/2026
03/09/2026
04/08/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date03/02/2026
03/09/2026
04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM¿ MICROCATHETER (MEDTRONIC).
Patient SexUnknown